Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 2, 2012, 2:34 PM EST for 8 counties in Indiana. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:34 PM EST (19:34 UTC)
- Expired
- Mar 2, 2012, 3:15 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:35 PM EST | HAIL 0.75 | Plainfield, IN | |
| Mar 2, 2:38 PM EST | HAIL 0.88 | Zionsville, IN | |
| Mar 2, 2:39 PM EST | HAIL 0.75 | Avon, IN | |
| Mar 2, 2:40 PM EST | HAIL 1 | Camby, IN | |
| Mar 2, 2:46 PM EST | HAIL 0.75 | Carmel, IN | |
| Mar 2, 2:47 PM EST | HAIL 0.25 | Carmel, IN | |
| Mar 2, 2:50 PM EST | HAIL 0.25 | Westfield, IN | |
| Mar 2, 2:55 PM EST | HAIL 1 | Noblesville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 10:54 AM EST | Tornado Watch | SPC | 6 hr |
| Mar 2, 1:02 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS53 KIND 021934
SVRIND
INC011-057-059-063-081-095-097-109-022015-
/O.NEW.KIND.SV.W.0026.120302T1934Z-120302T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHWESTERN JOHNSON COUNTY IN CENTRAL INDIANA...
SOUTHWESTERN MADISON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
* UNTIL 315 PM EST
* AT 232 PM EST...TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL ON THE
WESTERN EDGE OF PLAINFIELD. DAMAGING WINDS IN EXCESS OF 60 MPH MAY
ALSO BE POSSIBLE. THIS STORM WAS LOCATED NEAR PLAINFIELD...OR 12
MILES WEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...
SPEEDWAY...
SOUTHPORT...
ZIONSVILLE...
BEECH GROVE...
CARMEL...
LAWRENCE...
FISHERS...
NOBLESVILLE...
GREENFIELD...
CLERMONT...
EAGLE CREEK RESERVOIR...
WHITESTOWN...
HOMECROFT...
MONUMENT CIRCLE...
WYNNEDALE...
SPRING HILL...
ROCKY RIPPLE...
CROWS NEST...
NORTH CROWS NEST...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 102 AND 133.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 16.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 109.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3986 8560 3985 8560 3954 8629 3983 8655
4022 8615
TIME...MOT...LOC 1934Z 244DEG 55KT 3973 8632
WIND...HAIL 60MPH 1.00IN
$$
HOMANN/SMF2 follow-up statements
096
WWUS53 KIND 021946
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EST FRI MAR 2 2012
INC011-063-021956-
/O.CAN.KIND.SV.W.0026.000000T0000Z-120302T2015Z/
BOONE-HENDRICKS-
246 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND EASTERN
HENDRICKS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3985 8560 3954 8629 3963 8634 3970 8633
4022 8615 4022 8614
TIME...MOT...LOC 1946Z 244DEG 55KT 3973 8606
$$
INC057-059-081-095-097-109-022015-
/O.CON.KIND.SV.W.0026.000000T0000Z-120302T2015Z/
HAMILTON-HANCOCK-JOHNSON-MADISON-MARION-MORGAN-
246 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HAMILTON...
HANCOCK...NORTHWESTERN JOHNSON...SOUTHWESTERN MADISON...MARION AND
NORTHEASTERN MORGAN COUNTIES UNTIL 315 PM EST...
AT 241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOUTHPORT...OR 6 MILES SOUTH OF INDIANAPOLIS...MOVING NORTHEAST AT 65
MPH. QUARTER SIZE HAIL WAS REPORTED AT 242 PM IN NORTHEAST MORGAN
COUNTY.
LOCATIONS IMPACTED INCLUDE...
CARMEL...LAWRENCE...FISHERS...NOBLESVILLE...GREENFIELD...WARREN
PARK...CASTLETON...WESTFIELD...CUMBERLAND...NEW PALESTINE...GEIST
RESERVOIR...SPRING LAKE...MORSE RESERVOIR...MCCORDSVILLE...
CICERO...FORTVILLE AND INGALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3985 8560 3954 8629 3963 8634 3970 8633
4022 8615 4022 8614
TIME...MOT...LOC 1946Z 244DEG 55KT 3973 8606
WIND...HAIL 60MPH 1.00IN
$$
RYAN733
WWUS53 KIND 022015
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EST FRI MAR 2 2012
INC057-059-081-095-097-109-022025-
/O.EXP.KIND.SV.W.0026.000000T0000Z-120302T2015Z/
HAMILTON-HANCOCK-JOHNSON-MADISON-MARION-MORGAN-
315 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON...HANCOCK...
NORTHWESTERN JOHNSON...SOUTHWESTERN MADISON...MARION AND NORTHEASTERN
MORGAN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3985 8560 3954 8629 3963 8634 3970 8633
4022 8615 4022 8614
TIME...MOT...LOC 1946Z 244DEG 55KT 3973 8606
$$
77/TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:54 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 2, 11:54 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1154 AM EST FRI MAR 2 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO LOWER MICHIGAN TODAY...BRINGING SEVERE WEATHER TO THE OHIO VALLEY TODAY ALONG WITH GUSTY WINDS OUTSIDE OF THUNDERSTORMS. MUCH COLDER AIR WILL THEN MOVE IN FOR THE WEEKEND...WITH A WEAK SYSTEM BRINGING A CHANCE FOR RAIN AND SNOW SUNDAY. WARMER WEATHER WILL RETURN DURING NEXT WEEK...WITH CHANCES FOR RAIN RETURNING BY THE END OF NEXT WEEK. && .NEAR TERM /REST OF TODAY/... ONGOING STORMS ACROSS THE AREA AT 15Z...SOME OF WHICH ARE PRODUCING LARGE HAIL. THE WARM FRONT...WHICH AT 15Z STRETCHED FROM SULLIVAN TO BLOOMINGTON TO SEYMOUR...WILL CONTINUE TO LIFT NORTHWARD AND DEW POINTS BEHIND THE FRONT ARE INCREASING TO THE MID 50S TO LOW 60S CURRENTLY ACROSS SOUTHERN INDIANA WITH TEMPERATURES IN THE LOW TO MID 60S AND THIS AIR WILL BE ADVECTING NORTH INTO THE AREA. WITH THIS UNSTABLE AIR AND THE DYNAMIC STRENGTHENING LOW CENTERED OVER ST LOUIS AT 15Z PROGGED TO MOVE JUST NORTHWEST OF THE AREA AND DRAG A COLD FRONT THROUGH CENTRAL INDIANA BETWEEN 20Z IN THE WEST AND 0Z IN THE EAST. SURFACE BASED CAPE COULD CLIMB TO NEAR 1000 AND NEAR 2000 ACROSS THE SOUTH...AND 0-1 KM HELICITY AND 0-3 KM HELICITY VALUES ARE PROGGED TO BE IN THE 300 /FOR 0 TO 1/ AND 500 /FOR 0 TO 3/ RANGE IN THE WARM SECTOR AND AHEAD OF/ALONG THE COLD FRONT. THUS THE THREAT FOR SEVERE WEATHER WILL GET EVEN MORE SIGNIFICANT THIS AFTERNOON WITH THE THREAT FOR TORNADOES...LARGE HAIL OF 2 INCHES IN DIAMETER OR MORE...AND DAMAGING WINDS IN EXCESS OF 65 MPH BEING LIKELY IN SOME STORMS. THIS IS A DANGEROUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FOCUS IS ON WIND/RAIN EARLY THEN ON CHANCES FOR PRECIPITATION LATE IN THE PERIOD. MODELS ARE IN GOOD AGREEMENT EARLY BUT DIFFER SOME WITH SUNDAY/S SYSTEM. TOOK A BLEND THERE AS UNCERTAINTY IS HIGH ENOUGH NOT TO FAVOR ONE SOLUTION OVER ANOTHER. THE STRONG PRESSURE RISES /OVER 10MB IN 6 HOURS/ WILL OCCUR INTO THE EVENING HOURS. BUFKIT STILL SHOWS GUSTS 35-40KT EARLY. THUS WILL CONTINUE THE WIND ADVISORY UNTIL 03Z. PRECIPITATION SHOULD END QUICKLY BEHIND THE FRONT...AND WRAP-AROUND MOISTURE SHOULD STAY MAINLY NORTH OF THE AREA. THUS FEEL CHANCES FOR RAIN AFTER 00Z ARE LOW. MOS POPS ARE BELOW 20 PERCENT. WILL CARRY LOW POPS FOR A FEW HOURS THIS EVENING JUST IN CASE SOMETHING LINGERS...BUT BELIEVE MOST AREAS WILL REMAIN DRY AFTER 00Z. DRY AND PARTLY TO MOSTLY CLOUDY CONDITIONS WILL THEN PERSIST FOR SATURDAY AND SATURDAY NIGHT. A WEAK CLIPPER-LIKE SYSTEM WILL DIVE SOUTHEAST IN THE SUNDAY-SUNDAY NIGHT TIME FRAME. WITH UNCERTAINTIES IN LOCATION AND TIMING DECIDED JUST TO GO WITH LOW POPS BOTH PERIODS. WENT RAIN AND SNOW MOST AREAS SUNDAY AND THEN JUST SNOW SUNDAY NIGHT GIVEN EXPECTED THERMAL PROFILES. FOR TEMPERATURES...GENERALLY STUCK WITH A MODEL BLEND AS THIS WORKS WELL GIVEN EXPECTED CONDITIONS. && .LONG TERM /MONDAY THROUGH THURSDAY/... MAIN CHALLENGE TO THE EXTENDED WILL BE WHETHER TO KEEP POPS IN MONDAY AS AN UPPER TROUGH MOVES EAST OF CENTRAL INDIANA AND ALSO POPS AND QPF STARTING WEDNESDAY NIGHT. DECIDED TO PULL SLIGHT CHANCE POPS ON MONDAY PER THE CENTRAL REGIONAL INITIALIZATION EXTENDED AS ALL THE EXTENDED 00Z MODEL RUNS NOW HAVE THE TROUGH WELL EAST OF CENTRAL INDIANA ACROSS THE ATLANTIC SEABOARD BY 00Z TUESDAY WITH RIDGING BUILDING IN ACROSS THE GREAT LAKES AND OHIO VALLEY. IN ADDITION...THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE AND MOISTURE IS NOT IMPRESSIVE. THE MIDDLE OF THE WEEK CONTINUES TO LOOK DRY WITH FAST SOUTHWEST FLOW DEVELOPING. IN ADDITION...IT SHOULD BE WARMER EACH DAY WITH THERMAL RIDGE EXTENDING NORTHEAST FROM TEXAS TO THE OHIO VALLEY AND GREAT LAKES BY WEDNESDAY. 1000-850 MILLIBAR THICKNESSES AND 850 TEMPERATURES APPROACH 1350 METERS AND 6 DEGREES CELSIUS RESPECTIVELY ON WEDNESDAY. THE CR INITIALIZATION REFLECTS THIS NICELY WITH BELOW NORMAL TEMPERATURES ON MONDAY BECOMING MILD ALREADY BY TUESDAY. FINALLY...THE 00Z ECMWF IS NOW TRENDING TOWARDS THE GFS AND GFS ENSEMBLES WITH A CUTOFF LOW ACROSS THE SOUTHWESTERN UNITED STATES BY MIDWEEK...MOVING INTO WEST TEXAS ON THURSDAY. HOWEVER...THE ECMWF IS A BIT FURTHER SOUTH AND CONTINUES TO ALLOW A SHARP UPPER TROUGH TO MOVE ACROSS THE UPPER MIDWEST AND GREAT LAKES OVER THE WEEKEND AND CONSEQUENTLY PUSHES A COLD FRONT THROUGH ON THURSDAY...WHILE THE GFS ONLY HAS AN INVERTED TROUGH WELL WEST OF THE FORECAST AREA AT THAT TIME. EITHER WAY...MODELS HAVE QPF ACROSS PARTS OR ALL OF CENTRAL INDIANA WEDNESDAY NIGHT THROUGH FRIDAY. HOWEVER...THE QUICKER AND STRONGER SURFACE REFLECTION OF THE EURO FAVORS MORE QPF. AT THIS TIME...DID NOT CHANGE ANYTHING BEYOND MONDAY FROM THE INITIALIZATION DUE TO BIG MODEL SYNOPTIC DIFFERENCES WHICH LEADS TO LOW CONFIDENCE NOT ONLY WITH POPS AND QPF BUT ALSO WITH TEMPERATURES ON FRIDAY... AS THE ECMWF IS BRINGING IN COLDER POST FRONTAL AIR...WHILE THE GFS...AS STATED EARLIER...IS SLOWER AND NOT AS STRONG WITH THE SURFACE PATTERN. && .AVIATION /DISCUSSION FOR 021800Z TAF ISSUANCE/... RAPIDLY DETERIORATING CONDITIONS WITHIN SEVERE CONVECTION WILL IMPACT ALL TERMINALS THIS AFTERNOON. MAINLY VFR OVERNIGHT INTO SATURDAY MORNING. WARM FRONT CURRENTLY PROGRESSING NORTH THROUGH THE FORECAST AREA LATE THIS MORNING WITH CONVECTION ALONG AND NORTH OF THE BOUNDARY. AS OF 1630Z...KLAF IS THE ONLY TERMINAL BEING DIRECTLY IMPACTED BY THIS CONVECTION. HRRR HAS A NICE HANDLE ON CURRENT ACTIVITY...WITH EXPECTATION THAT CONVECTION ACROSS NORTHERN COUNTIES MOVES OUT OF THE FORECAST AREA BY 18-19Z. FOCUS THOUGH ALREADY SHIFTING TO ALONG THE COLD FRONT OVER SOUTHEAST MISSOURI WHERE SEVERE CONVECTION IS ALREADY RAPIDLY DEVELOPING. THIS ACTIVITY WILL QUICKLY SPREAD NORTHEAST WITH ADDITIONAL CONVECTION LIKELY DEVELOPING OUT IN FRONT OF THE MAIN LINE. AFTER A PERIOD WITH FILTERED SUNSHINE EARLY THIS AFTERNOON...EXPECT IMPACTS FROM CONVECTION AT ALL TERMINALS AFTER 19Z AND CONTINUING THROUGH 00Z. STORMS WILL BE FAST MOVERS...CAPABLE OF PRODUCING SEVERE WIND GUSTS AND CAUSING CONDITIONS AT THE TERMINALS TO DROP RAPIDLY TO VLIFR AT TIMES. OUTSIDE OF CONVECTION...THE INTENSIFYING NATURE OF THE LOW PRESSURE WILL CREATE STRONG WIND GUSTS UP TO 35-40KTS INTO THE EARLY EVENING. WILL UPDATE TAFS AS NEEDED THROUGH THE AFTERNOON. STORMS WILL BE EAST OF THE AREA AFTER 00Z WITH SKIES BECOMING PARTLY CLOUDY AS MUCH DRIER AIR FILTERS INTO THE AREA. WIND GUSTS WILL STAY UP THROUGH THE EVENING...EVENTUALLY DROPPING OFF TO 20-25KT OVERNIGHT AS WINDS VEER TO A MORE WESTERLY DIRECTION. STRATOCU WILL REDEVELOP AND EXPAND BACK INTO THE TERMINALS SATURDAY MORNING AS REGION GETS INTO CYCLNIC FLOW ON BACK SIDE OF THE LOW PRESSURE. MAY SEE MVFR CEILINGS DEVELOP AT BOTH KHUF AND KLAF. WESTERLY WIND GUSTS TO 25KTS WILL CONTINUE AS WELL. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...CP SHORT TERM...50 LONG TERM....MK AVIATION...RYAN
Hazardous weather outlook, Mar 2, 11:53 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1153 AM EST FRI MAR 2 2012 INZ021-028-029-031-035-043-031700- CARROLL-WARREN-TIPPECANOE-HOWARD-FOUNTAIN-VERMILLION- 1153 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA NORTH AND WEST OF A VERMILLION TO KOKOMO LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LIGHTNING. TIMING: FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS WILL PERSIST THROUGH 1000 PM. DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING FIRST A WARM FRONT THEN A COLD FRONT THROUGH THE AREA TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM. BEHIND THE COLD FRONT WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY NIGHT. DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-036>042-044>049-051>054-060-031700- CLINTON-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-SULLIVAN- 1153 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY. HAZARDS: TORNADOES...DAMAGING WINDS IN EXCESS OF 65 MPH...LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER...LIGHTNING...AND HEAVY RAIN. TIMING: FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS WILL PERSIST THROUGH 1000 PM. DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. ALL THE INGREDIENTS NECESSARY FOR DANGEROUS SEVERE WEATHER SUCH AS INSTABILITY AND VERTICAL WIND SHEAR ARE IN PLACE. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM THIS AFTERNOON AND EARLY EVENING. BEHIND THE COLD FRONT WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY NIGHT. DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ055>057-061>065-067>072-031700- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1153 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY. HAZARDS: TORNADOES...DAMAGING WINDS IN EXCESS OF 65 MPH...LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER...LIGHTNING...AND HEAVY RAIN. TIMING: FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS WILL PERSIST THROUGH 1000 PM. DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. ALL THE INGREDIENTS NECESSARY FOR DANGEROUS SEVERE WEATHER SUCH AS INSTABILITY AND VERTICAL WIND SHEAR ARE IN PLACE. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM THIS AFTERNOON AND EARLY EVENING. BEHIND THE COLD FRONT WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY NIGHT. DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, Mar 2, 2:25 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
225 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GREENCASTLE 39.64N 86.84W
03/02/2012 M1.00 INCH PUTNAM IN AMATEUR RADIO
&&
EVENT NUMBER IND1200043
ELBLocal storm report, Mar 2, 2:26 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL CLOVERDALE 39.52N 86.80W
03/02/2012 M0.50 INCH PUTNAM IN AMATEUR RADIO
&&
EVENT NUMBER IND1200044
ELBLocal storm report, Mar 2, 2:30 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 SE SHOALS 38.63N 86.74W
03/02/2012 E0.50 INCH MARTIN IN TRAINED SPOTTER
&&
MRDLocal storm report, Mar 2, 2:31 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
231 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL DANVILLE 39.76N 86.52W
03/02/2012 M0.50 INCH HENDRICKS IN AMATEUR RADIO
&&
EVENT NUMBER IND1200046
ELBLocal storm report, Mar 2, 2:32 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL LEBANON 40.05N 86.47W
03/02/2012 M0.25 INCH BOONE IN AMATEUR RADIO
&&
EVENT NUMBER IND1200047
ELBLocal storm report, Mar 2, 2:34 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL PLAINFIELD 39.70N 86.39W
03/02/2012 M1.00 INCH HENDRICKS IN NWS EMPLOYEE
&&
EVENT NUMBER IND1200048
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:30 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 22 hr |
| Mar 2, 5:58 AM EST | Special Weather Statement | IND | Monroe | 47 min |
| Mar 2, 6:43 AM EST | Special Weather Statement | IND | Johnson, Shelby | 47 min |
| Mar 2, 7:04 AM EST | Special Weather Statement | IND | Hancock | 41 min |
| Mar 2, 7:30 AM EST | Special Weather Statement | IND | Rush | 45 min |
| Mar 2, 7:39 AM EST | Special Weather Statement | IND | Delaware | 51 min |
| Mar 2, 8:06 AM EST | Special Weather Statement | IND | Randolph | 39 min |
| Mar 2, 8:32 AM EST | Special Weather Statement | IND | Henry, Randolph | 58 min |
| Mar 2, 9:31 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 44 min |
| Mar 2, 9:58 AM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam | 47 min |
| Mar 2, 10:25 AM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Putnam | 50 min |
| Mar 2, 10:29 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence | 31 min |
| Mar 2, 10:46 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 44 min |
| Mar 2, 11:01 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more | 44 min |
| Mar 2, 1:01 PM EST | Severe Thunderstorm Warning | IND | Howard | 29 min |
| Mar 2, 1:32 PM EST | Severe Thunderstorm Warning | IND | Boone, Fountain, Hendricks, Montgomery, Parke, Putnam | 43 min |
| Mar 2, 1:34 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 41 min |
| Mar 2, 1:51 PM EST | Severe Thunderstorm Warning | IND | Clay, Hendricks, Montgomery, Parke, Putnam | 24 min |
| Mar 2, 2:09 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Morgan, Owen, Parke, Putnam | 36 min |
| Mar 2, 2:11 PM EST | Tornado Warning | IND | Boone, Hamilton | 34 min |
| Mar 2, 2:22 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Martin, Monroe | 23 min |
| Mar 2, 2:56 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Tipton | 34 min |
| Mar 2, 3:12 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Randolph, Rush, Shelby | 33 min |
| Mar 2, 3:39 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 21 min |
| Mar 2, 3:44 PM EST | Tornado Warning | IND | Jennings | 16 min |
| Mar 2, 3:47 PM EST | Severe Thunderstorm Warning | IND | Rush | 13 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.